MAUDE Adverse Event Report: ARTHREX, INC. BUTTON, PEC REPAIR; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. BUTTON, PEC REPAIR; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number BUTTON, PEC REPAIR
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 05/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by a patient's legal representative that on (b)(6) 2018 the patient underwent a right shoulder arthroscopic repair of their rotator cuff.During the surgery the following arthrex products were implanted; ar-2324bcc (lot: unknown) qty.1 // biocomposite swivelock suture anchor.Ar-2266 (lot: 10146727) qty.1 // pec button.The operative report indicates there were no apparent complications and that the surgery went as expected.Post-surgery, the patient was expectedly limited and restricted in most functions.By all accounts, the patient's shoulder was doing "great" up until (b)(6) 2019 - which was about 1 year and 8 months post-op.On this date, the patient reported that they were simply "toweling off'' their back after a shower and felt/heard an audible "pop" in their right shoulder accompanied by an excruciating pain.The patient also began to experience a freezing/paralyzing sensation in their shoulder.This caused the patient to return to their surgeon for evaluation/treatment.The surgeon evaluated the patient and noted the terrible pain they were experiencing.The surgeon ordered radiology of the patient's shoulder, which did not reveal any apparent fractures or tears.The surgeon then prescribed pain medication, provided a corticosteroid injection, and ordered an mri of the patient's shoulder.In a subsequent appointment, the surgeon informed the patient that the mri was inconclusive and that there was nothing definitive that could attribute to their extensive pain and shoulder "catching".The surgeon recommended the patient undergo an arthroscopic surgery of the shoulder.On (b)(6) 2020, the patient underwent another right shoulder arthroscopic surgery with the same surgeon who performed the primary.Operative notes from the revision surgery reveals that upon entering the shoulder joint, the surgeon encountered "multiple small white loose bodies that were apparently from a broken anchor".The surgeon also noted anchor pieces embedded within surrounding tissue.During the revision surgery the surgeon performed extensive debridement of scar tissue suture and removal of multiple loose bodies of broken suture anchor.The operative note also states there was debridement of the scar in the acromion around the periphery of the rotator cuff and medial up against the acromion.There was extensive probing of the rotator cuff in the subacromial space and there was no tearing present.One week post-op, the patient had an increased rom and their pain levels had improved.

Brand Name
BUTTON, PEC REPAIR
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11339060
Report Number1220246-2021-02594
Device Sequence Number16364610
Product Code MBI
UDI-Device Identifier00888867026537
UDI-Public00888867026537
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBUTTON, PEC REPAIR
Device Catalogue NumberAR-2266
Device Lot Number10146727
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2021
Initial Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR